• A
  • A
  • A
  • ABC
  • ABC
  • ABC
  • А
  • А
  • А
  • А
  • А
Regular version of the site

Article

A generalization of the Polya-Vinogradov inequality

The Ramanujan Journal. 2013. Vol. 31. No. 3. P. 271-279.
Frolenkov D., Soundararajan K.

In this paper we consider an approach of Dobrowolski and Williams which leads to a generalization of the Polya-Vinogradov inequality. We show how the Dobrowolski-Williams approach is related to the classical proof of the Polya-Vinogradov using Fourier analysis. Our results improve upon the earlier work of Bachman and Rachakonda (Ramanujan J. 5:65-71,2001). In passing, we also obtain sharper explicit versions of the the Polya-Vinogradov inequality.